Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jan 21, 2012, 5:13 AM CST for Chickasaw County, Monroe County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 5:13 AM CST (11:13 UTC)
- Expired
- Jan 21, 2012, 6:00 AM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WWUS84 KMEG 211113
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CST SAT JAN 21 2012
MSZ022>024-211200-
MONROE MS-CHICKASAW MS-CALHOUN MS-
513 AM CST SAT JAN 21 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 AM CST FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL WINDS
OF 40 TO 50 MPH WAS LOCATED FROM OKOLONA TO 8 MILES SOUTH OF
VARDAMAN AT 512 AM CST...MOVING EAST AT 50 MPH.
PEOPLE IN CALHOUN...CHICKASAW AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR ABERDEEN...AMORY...HOUSTON AND OKOLONA...SHOULD
MONITOR THESE STORMS CLOSELY.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8843
3365 8851 3367 8851 3367 8872 3381 8873
3381 8892 3375 8893 3375 8903 3373 8904
3372 8951 3400 8894 3403 8821
TIME...MOT...LOC 1112Z 270DEG 43KT 3399 8867 3377 8915
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jan 21, 3:25 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 21, 3:25 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CST SAT JAN 21 2012 .DISCUSSION... MARGINAL SEVERE HAIL AND WIND EVENT OVER NORTHEAST MS EARLY THIS MORNING... WITH SURFACE BASED CAPE OF 500 TO 1000 J/KG... ACCOMPANIED BY NEAR UNIDIRECTIONAL SHEAR PROFILES. THIS ACTIVITY SHOULD EXIT INTO AL BY DAYBREAK. NORTH WINDS WILL PREVAIL ACROSS THE MIDSOUTH TODAY...BEHIND A COLD FRONT THAT WILL STALL OVER SOUTHERN MS BY THIS AFTERNOON. HAVE UNDERCUT MOS GUIDANCE A BIT...GIVEN THE BROKEN TO OVERCAST SKY CONDITION AND WEAKENING COLD ADVECTION. THE SOUTHERN MS FRONT WILL RETURN NORTH THROUGH THE MIDSOUTH ON SUNDAY... AHEAD OF A DEEP UPPER LEVEL LOW MOVING INTO THE CENTRAL PLAINS. MODIFIED GULF AIR AND MOSTLY CLOUDY TO CLOUDY CONDITIONS WILL PREVAIL DURING THE DAY SUNDAY. DESPITE THIS... TEMPERATURES SHOULD EXCEED 70F OVER PORTIONS OF NORTH MS...WITH UPPER 50S TO LOWER 60S DEWPOINTS SPREADING THROUGH THE MIDSOUTH. GFS AND NAM SOUNDINGS SHOW THE WARM SECTOR WILL LIKELY REMAIN CAPPED UNTIL LATE AFTERNOON. A 997MB SURFACE LOW WILL TRACK ACROSS CENTRAL AND NORTHERN MO SUNDAY EVENING... WITH AN SQUALL LINE LIKELY PRECEDING AN ATTENDANT COLD FRONT MOVING EAST THROUGH THE LOWER MS RIVER VALLEY. PRIMARY SEVERE WEATHER THREAT FOR THE MIDSOUTH WILL BE DAMAGING WINDS.... WITH 850MB WINDS PROGGED BY THE GFS IN EXCESS OF 60KTS. A SECONDARY TORNADO THREAT WILL EXIST... PRIMARILY OVER NORTHEAST MS...WHERE DIRECTIONAL SHEAR WILL BE STRONGEST CONCURRENT WITH A WEAKENING CONVECTIVE CAP AND STRONGEST LOW LEVEL CONVERGENCE. 00Z MODELS WERE IN BETTER AGREEMENT FOR THE EARLY TO MIDWEEK PERIODS...WITH THE GFS JOINING THE ECMWF AND CMC MODELS IN CUTTING OFF A SOUTHERN BRANCH UPPER LOW OVER NORTHERN MEXICO AND TEXAS. EXPECT A FAIR AMOUNT OF MID AND HIGH CLOUDS ACROSS THE MIDSOUTH DURING THE MID TO LATE WEEK PERIODS...WITH RAIN CHANCES BETTER SOUTH OF INTERSTATE 40. PWB && .AVIATION... 06Z TAF CYCLE (21/06Z-22/06Z) A FRONTAL SYSTEM BISECTING THE MIDSOUTH AT 05Z WAS BEGINNING TO PUSH SOUTHEASTWARD AS A COLD FRONT. THE FRONT WAS JUST THROUGH KMEM AND WILL BY THROUGH KMKL AROUND 06Z...THEN THROUGH KTUP AROUND 11Z. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO FORM ALONG THE FRONT WITH THE GREATEST POTENTIAL FOR A THUNDERSTORM AT KTUP. A FEW ELEVATED THUNDERSTORMS MAY OCCUR IN THE KMEM AND KMKL VICINITY UNTIL 08Z. OTHERWISE...CONDITIONS WILL DECREASE TO IFR OR LOWER BEHIND THE FRONT AND CONTINUE THROUGH SATURDAY MORNING ALONG WITH GUSTY NORTH WINDS. A BAND OF SHOWERS WILL ALSO OCCUR BEHIND THE FRONT FOR A FEW HOURS. CONDITIONS IMPROVING TO MVFR AFTER 21/18Z WITH DIMINISHING WIND...THEN REMAINING THAT WAY THROUGH THE END OF THE PERIOD. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 44 40 64 41 / 10 10 50 80 MKL 43 36 63 42 / 10 0 30 80 JBR 40 33 58 36 / 0 10 60 50 TUP 54 40 69 47 / 40 10 30 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 21, 3:40 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 AM CST SAT JAN 21 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STORMS OVER NORTHEAST MISSISSIPPI MAY APPROACH SEVERE LIMITS EARLY THIS MORNING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POTENT LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE MID MISSISSIPPI RIVER VALLY SUNDAY NIGHT. A COLD FRONT WILL EXTEND SOUTH FROM THE LOW...INTO THE LOWER MISSISSIPPI RIVER VALLEY. A LINE OF THUNDERSTORMS WILL LIKELY FORM ALONG AND AHEAD OF THIS COLD FRONT LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DAMAGING WINDS AND LARGE HAIL WILL THE PRIMARY SEVERE WEATHER THREATS. A SECONDARY THREAT OF TORNADOES WILL ALSO BE PRESENT... PARTICULARLY OVER NORTHEAST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY EVENING. PWB
In the hours before
Special weather statement, Jan 21, 4:06 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 406 AM CST SAT JAN 21 2012 MSZ013-015-021>023-211030- YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CHICKASAW MS-CALHOUN MS- 406 AM CST SAT JAN 21 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 AM CST FOR... NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF BANNER AT 406 AM CST... MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3423 8887 3395 8896 3393 8974 3419 8939 TIME...MOT...LOC 1006Z 265DEG 38KT 3406 8939
Local storm report, Jan 21, 4:21 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL SALTILLO 34.38N 88.69W
01/21/2012 E0.75 INCH LEE MS LAW ENFORCEMENT
MIXED WITH PEA SIZE HAIL
&&
PWBSpecial weather statement, Jan 21, 4:30 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CST SAT JAN 21 2012 MSZ015>017-022>024-211100- PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-CALHOUN MS- 430 AM CST SAT JAN 21 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 AM CST FOR... NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHEAST OF RANDOLPH AT 431 AM CST...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...CHICKASAW...ITAWAMBA...LEE...MONROE AND PONTOTOC COUNTIES...INCLUDING LOCATIONS NEAR OKOLONA...TOMBIGBEE STATE PARK AND VERONA...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3426 8843 3397 8858 3392 8949 3421 8913 TIME...MOT...LOC 1031Z 267DEG 45KT 3410 8903
Local storm report, Jan 21, 4:34 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 AM CST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL 3 S GUNTOWN 34.40N 88.66W
01/21/2012 E1.00 INCH LEE MS TRAINED SPOTTER
QUARTER HAIL AND 60 MPH WINDS REPORTED ALONG COUNTY ROAD
821.
&&
CCDSpecial weather statement, Jan 21, 4:44 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CST SAT JAN 21 2012
MSZ006-016-017-211100-
TISHOMINGO MS-LEE MS-ITAWAMBA MS-
444 AM CST SAT JAN 21 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CST FOR...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER MANTACHIE AT 444 AM CST...MOVING EAST
AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3444 8816 3425 8818 3426 8866 3446 8846
3447 8840 3446 8834 3448 8833 3451 8815
3444 8815
TIME...MOT...LOC 1044Z 267DEG 43KT 3434 8840Special weather statement, Jan 21, 5:13 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CST SAT JAN 21 2012
MSZ022>024-211200-
MONROE MS-CHICKASAW MS-CALHOUN MS-
513 AM CST SAT JAN 21 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 AM CST FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL WINDS
OF 40 TO 50 MPH WAS LOCATED FROM OKOLONA TO 8 MILES SOUTH OF
VARDAMAN AT 512 AM CST...MOVING EAST AT 50 MPH.
PEOPLE IN CALHOUN...CHICKASAW AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR ABERDEEN...AMORY...HOUSTON AND OKOLONA...SHOULD
MONITOR THESE STORMS CLOSELY.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8843
3365 8851 3367 8851 3367 8872 3381 8873
3381 8892 3375 8893 3375 8903 3373 8904
3372 8951 3400 8894 3403 8821
TIME...MOT...LOC 1112Z 270DEG 43KT 3399 8867 3377 8915The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:49 AM CST | Special Weather Statement | MEG | Marshall | 26 min |
| Jan 21, 2:10 AM CST | Special Weather Statement | MEG | Alcorn | 35 min |
| Jan 21, 2:49 AM CST | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah | 26 min |
| Jan 21, 3:00 AM CST | Special Weather Statement | MEG | Union | 30 min |
| Jan 21, 3:19 AM CST | Special Weather Statement | MEG | Tishomingo | 26 min |
| Jan 21, 3:41 AM CST | Special Weather Statement | MEG | Lee, Pontotoc, Union | 19 min |
| Jan 21, 4:01 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 44 min |
| Jan 21, 4:06 AM CST | Special Weather Statement | MEG | Calhoun | 24 min |
| Jan 21, 4:30 AM CST | Special Weather Statement | MEG | Calhoun | 30 min |
| Jan 21, 4:44 AM CST | Special Weather Statement | MEG | Itawamba | 16 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.